Header menu link for other important links
Impedance functions for double-D-shaped caisson foundations
, S. Jalbi, A.M. Krishna, S. Bhattacharya, D.A. Bouzid
Published in ASTM International
Volume: 47
Issue: 3
This article proposes solutions for stiffness estimation of Double-D-shaped caisson foundations embedded in three different types of ground profiles (stiffness variation along the depth: homogeneous, linear, and parabolic). The approach is based on three-dimensional finite element analyses and is in line with the methodology adopted in the Eurocode 8—Part 5 (2004) lumped spring approach. The method of extraction of various stiffness values from the finite element model is described, followed by obtainment of the closed-form solutions. Parametric study revealed the nominal effect of the embedment length of Double-D caissons, and hence only the width and diameter effects are included in the suggested formulations. The obtained results are presented in terms of multiplication factors for Double-D caissons. Final impedance functions for a given width and diameter of a Double-D caisson can be conveniently estimated by multiplying the proposed functions to the circular shaft solutions available in literature. The applicability of the proposed formulations is demonstrated by considering a typical bridge pier supported by Double-D caissons. The proposed formulations require a minimum amount of input parameters and can be used during the tender design to arrive at the required geometry of such foundations. Copyright © 2018 by ASTM International
About the journal
JournalData powered by TypesetJournal of Testing and Evaluation
PublisherData powered by TypesetASTM International
Impact FactorNo
Citation Styleunsrt